Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 13, 2007, 1:47 PM CDT for Hancock County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 13, 2007, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Hancock County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:55 PM CDT | HAIL 0.88 | Kiln, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 131846
SVRLIX
MSC045-131930-
/O.NEW.KLIX.SV.W.0129.070713T1847Z-070713T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 PM CDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...
* UNTIL 230 PM CDT
* AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF KILN...OR ABOUT 11 MILES WEST OF DIAMONDHEAD...AND MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KILN BY 200 PM CDT...
DIAMONDHEAD BY 215 PM CDT...
WAVELAND BY 225 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3052 8958 3038 8965 3020 8953 3022 8942
3033 8937 3050 8937
$$1 follow-up statement
000
WWUS54 KLIX 131915
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CDT FRI JUL 13 2007
MSC045-131925-
/O.CAN.KLIX.SV.W.0129.000000T0000Z-070713T1930Z/
HANCOCK MS-
215 PM CDT FRI JUL 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT THE
COUNTY.
LAT...LON 3052 8958 3038 8965 3020 8953 3022 8942
3033 8937 3050 8937
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:26 AM CDT, 8 hours 21 minutes earlier.
Area forecast discussion, Jul 13, 5:26 AM CDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 526 AM CDT FRI JUL 13 2007 .DISCUSSION... THE STALLED OUT SURFACE BOUNDARY ALONG WITH A PASSING WEAK UPPER LEVEL DISTURBANCE WILL MAKE FOR ANOTHER RAINY DAY TODAY. THUNDERSTORMS SHOULD BEGIN DEVELOPING AROUND NOONTIME AND WILL BE MOST NUMEROUS OVER THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE AS WE HAVE A HIGH CAPE ENVIRONMENT IN PLACE. HOWEVER...THE MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. GIVEN THE WESTERLY FLOW...TEMPERATURES SHOULD CLIMB INTO THE LOWER 90S BEFORE CONVECTION BEGINS. THE WEATHER PATTERN OVER THE NEXT SEVERAL DAYS REMAINS QUITE UNSETTLED. ANOTHER SURFACE BOUNDARY SHOULD STALL ALONG THE GULF COAST OVER THE WEEKEND...KEEPING UP THE CHANCES FOR SHOWERS AND THUNDERSTORMS. MODELS CONTINUE TO FORM AN UPPER LOW SOMEWHERE OVER TEXAS EARLY NEXT WEEK. THERE IS SOME UNCERTAINTY AS TO EXACT TIMING AND PLACEMENT OF THIS FEATURE. HOWEVER...THE LOW ALONG WITH THE OLD BOUNDARY...SHOULD KEEP US IN A WET PATTERN THROUGH MID WEEK. BY THEN...THE UPPER LOW WILL RETREAT TO THE WEST AS THE SUBTROPICAL RIDGE BUILDS WEST OVER THE GULF AGAIN...RETURNING US TO A MORE TYPICAL SUMMERTIME PATTERN. 92/JSS && .AVIATION... GREATER THAN NORMAL COVERAGE OF TSRA WILL BE THE MAIN AVIATION PROBLEM TODAY AND AGAIN ON SATURDAY. SCATTERED TSRA SHOULD ERUPT BY 17Z AND BECOME NUMEROUS OVER MANY AREAS DURING THE 18-22Z TIME FRAME. SURFACE BOUNDARY...HIGH LOW LEVEL THETA-E...NORTHWEST FLOW ALOFT...AND UPPER DIVERGENCE WILL SUPPORT STRONG TO LOCALLY SEVERE TSRA WITH STRONG DOWNDRAFTS/WIND SHEAR AND LIFR TO VLIFR VSBYS/CIGS IN TORRENTIAL RAINFALL. HAIL WILL ALSO BE POSSIBLE...ESPECIALLY ALOFT. AVIATORS SHOULD BE AWARE THAT TSRA WILL DEVELOP QUITE RAPIDLY. 22 && .MARINE... PREVAILING WINDS AND SEAS WILL REMAIN RELATIVELY CALM THE NEXT COUPLE DAYS. MAIN CONCERN TODAY WILL BE THUNDERSTORMS WITH STRONG WIND GUSTS THAT WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS TIDAL LAKES...BAYS AND NEAR SHORE WATERS. 22 && .PRELIMINARY POINT TEMPS/POPS... MCB 91 71 88 71 / 60 30 60 40 BTR 93 74 90 74 / 50 30 50 30 MSY 92 75 90 75 / 50 30 60 40 GPT 90 73 89 74 / 60 30 60 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 13, 10:51 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1051 AM CDT FRI JUL 13 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1051 AM CDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON. THESE THUNDERSTORMS SHOULD PERSIST INTO THE LATE EVENING HOURS BEFORE DISSIPATING. THE THUNDERSTORMS WILL TEND TO DEVELOP ALONG AND NEAR A LINGERING FRONTAL BOUNDARY LAYING FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION...WITH THE MOST LIKELY AREAS FOR THUNDERSTORMS MAINLY ALONG AND TO THE NORTH OF THE I-10 CORRIDOR. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE THIS AFTERNOON INTO EARLY THIS EVENING. THESE THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER FRONT WILL APPROACH THE REGION ON SATURDAY...AND STALL OUT ALONG THE NORTHERN GULF COAST BY SUNDAY. THE FRONT WILL THEN LINGER OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK. AT THE SAME TIME... AN AREA OF LOW PRESSURE WILL DEVELOP OVER TEXAS AND WESTERN LOUISIANA. THESE TWO SYSTEMS WILL ALLOW FOR THE CONTINUED DEVELOPMENT OF THUNDERSTORMS THROUGH NEXT THURSDAY. DUE TO THE REDEVELOPING NATURE OF THESE THUNDERSTORMS...SOME VERY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. 32
In the hours before
Local storm report, Jul 13, 10:56 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG 7 E POPLARVILLE 30.84N 89.42W
07/12/2007 PEARL RIVER MS EMERGENCY MNGR
WIND BLEW DOWN SEVERAL TREES ALONG HIGHWAY 26.
0415 AM TSTM WND DMG FRANKLINTON 30.85N 90.14W
07/12/2007 WASHINGTON LA LAW ENFORCEMENT
WEAKEN TREES FROM KATRINA WERE BLOWN DOWN BETWEEN 415 AND
430 PM PARISH-WIDE.
&&Special weather statement, Jul 13, 1:10 PM CDT, 37 minutes before
LAZ040-MSZ077-080-131915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 110 PM CDT FRI JUL 13 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL NEAR PICAYUNE....OR ABOUT 6 MILES WEST OF PICAYUNE....MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... PEARL RIVER AT 130 PM. KILN AND DIAMONDHEAD AT 215 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.